MAUDE Adverse Event Report: CAREFUSION, INC CHIBA NEEDLE 20G X 15CM 10/CS; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

CAREFUSION, INC CHIBA NEEDLE 20G X 15CM 10/CS; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number CHI2015
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a050401 patient problem code: f26 h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that they are using chi2015 and when hooking up extension tubing it doesn't lock onto the set and leaks.Verbatim: rcc received a complaint via email.Email(s) attached.Customer is using chi2015 and when hooking up extension tubing it doesn't lock onto the set and leaks material#chi2015 lot# 0001535280 when was issue detected? - prior to use customer response on oct 16, 2024 what was the impact to the patient? impact to patient would be the potential for harm.Needle placement is very specific and due to the force required to attach a syringe or extension set, the potential for internal body system injury is significant.How was the issue resolved? ordering a different needle that does not have a square hub from a different manufacturer.Was the defective product used on the patient? yes, multiple uses from multiple lots with noted difficulty by providers with leaking of hub and strain with connection to syringe/extension set is there a physical sample available showing the reported issue? yes, this issue has been demonstrated to representative and remaining stock has been pulled from procedure space customer response 1 on oct 18, 2024 unfortunately, i can't give you all of the other lot numbers associated with the leakage issue.I have one other lot number that i can provide and will send it later this afternoon when i'm on site at pain clinic.(the leakage issue was brought to our attention recently.Prior to that, we were not aware of the issue and did not record all the lot numbers that we ordered.).Customer response 2 on oct 18, 2024 i hope all is well! the lot numbers are 0001535280 and 0001418206.
 
Additional Manufacturer Narrative
H10: a probable root cause for this reported failure mode could not be determined since it was not provided enough information to fully investigate this incident as a lot number, photos or physical samples.Examination of the product involved may provide clarification as to the cause for the reported failure.As lot number was not reported it was not possible to do a review of the device history record which allows us to identify, in case it had happened, any rejected inspections or quality issues during the production of the lot number reported.Therefore, it was not possible to identify any finding.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that they are using chi2015 and when hooking up extension tubing it doesn't lock onto the set and leaks.Rcc received a complaint via email.Customer is using chi2015 and when hooking up extension tubing it doesn't lock onto the set and leaks.Material#: chi2015, lot#: 0001535280.When was issue detected? prior to use.Customer response on (b)(6) 2024.What was the impact to the patient? impact to patient would be the potential for harm.Needle placement is very specific and due to the force required to attach a syringe or extension set, the potential for internal body system injury is significant.How was the issue resolved? ordering a different needle that does not have a square hub from a different manufacturer.Was the defective product used on the patient? yes, multiple uses from multiple lots with noted difficulty by providers with leaking of hub and strain with connection to syringe/extension set is there a physical sample available showing the reported issue? yes, this issue has been demonstrated to representative and remaining stock has been pulled from procedure space.Customer response 1 on (b)(6) 2024.Unfortunately, i can't give you all of the other lot numbers associated with the leakage issue.I have one other lot number that i can provide and will send it later this afternoon when i'm on site at pain clinic.(the leakage issue was brought to our attention recently.Prior to that, we were not aware of the issue and did not record all the lot numbers that we ordered).

Brand Name
CHIBA NEEDLE 20G X 15CM 10/CS
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20525978
Report Number9680904-2024-00025
Device Sequence Number20829137
Product Code GAA
UDI-Device Identifier10885403088872
UDI-Public(01)10885403088872
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCHI2015
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown